# SDR DXTA2024121001411

- Difficulty date: December 5, 2024
- Submitted: December 10, 2024
- Operation: Air carrier
- Aircraft: N550QS
- Make and model: Cessna 680A
- Aircraft serial: 680A0150
- Aircraft time: 6,814 hours, 4,592 cycles
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Strut
- Part number: 741133226
- Condition: Failed
- Location: Zone 800
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAIN DOOR GAS STRUT SNAPPED IN TWO PIECES. MAIN CABIN DOOR STILL OPERATES NORMALLY. NO BINDING OBSERVED ARRIVED ON SITE AND GAINED ACCESS TO THE AIRCRAFT. OPENED THE MED AND FOUND THE SUPPORT STRUT LOWER ROD SEPARATED FROM THE MIDDLE AND UPPER TUBES. FOUND THAT THE UPPER PART OF THE ROD HAS BEEN BROKEN OFF AND REMAINS INSIDE THE MIDDLE TUBE. ALSO FOUND THE AFT DOOR COVER ASSEMBLY TO ALSO BE DAMAGED. CLOSED THE MED.  LOOKED AT THE TRACKING ON RAMP AND FOUND THAT THERE IS NO TRACKING ON THE SUPPORT STRUT ASSY. SENT UPDATE TO MCC. THEY NOTIFIED US THAT THE SUPPORT STRUT ASSY IS ON "PRODUCTION PULL" STATUS AT TEXTRON.  MCC REQUESTED THAT WE REMOVE THE STRUT ASSY AND SEE IF WE CAN REPAIR BY REPLACING THE LOWER ROD AND TO MAKE SURE THERE IS NO DAMAGE TO THE MIDDLE TUBE WHICH IS ALSO ON "PRODUCTION PULL" STATUS AT TEXTRON. REMOVED THE PIECES OF THE SUPPORT STRUT ASSEMBLY FROM THE AIRCRAFT. SEPARATED THE PIECES FOUND THE RUB RING AROUND THE UPPER END OF THE INNER ROD ASSEMBLY WAS MISSING CAUSING SIGNIFICANT WEAR ON THE ROD END AND INSIDE OF THE MIDDLE TUBE WHICH CAUSED BINDING AND RESULTED IN THE UPPER END OF THE ROD BREAKING OFF INSIDE THE MIDDLE TUBE.  NOTED THAT THE MIDDLE TUBE DOES NOT SLIDE IN THE UPPER TUBE SMOOTHLY.  REMOVED PIVOT SHAFT RETAINER PORTION OF THE OLD SUPPORT STRUT ASSEMBLY. INSTALLED NEW SUPPORT STRUT ASSEMBLY,   REMOVED DAMAGED COVER ASSEMBLY, AND INSTALLED NEW MED AFT COVER ASSY.  COMPLETED INSTALL OF THE AFT SUPPORT STRUT ASSEMBLY. OPS CHECKS GOOD. ALL WORK PERFORMED IN ACCORDANCE WITH AMM 52-10-40.
